Wildfire, Okanogan Highlands
- When
- July 9, 12:00 AM PST to July 16, 5:00 PM PST
- Where
- Okanogan Highlands forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 48.510, -119.128 (the zone’s center; the record gives no point)
The Doyle Complex Fire, centered six miles NNW of Boyds, was a human caused fire that burned 964 acres. High winds on July 10th spread the fires and destroyed two homes and threatened 50 others near the community of Barstow.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
The Doyle Complex Fire, centered six miles NNW of Boyds, was a human caused fire that burned 964 acres. High winds on July 10th spread the fires and destroyed two homes and threatened 50 others near the community of Barstow.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jul 8, 9:27 PM PST, 2 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA...UPDATED AVIATION DISCUSSION 1027 PM PDT TUE JUL 8 2008 .SYNOPSIS...WEDNESDAY WILL LIKELY BE THE WARMEST DAY OF THE WEEK...WITH TEMPERATURES ABOUT 10 DEGREES ABOVE AVERAGE. A DRY COLD FRONT WILL BRING TEMPERATURES BACK TO NORMAL ON THURSDAY AND FRIDAY...PRECEDED BY GUSTY WEST WINDS. && .DISCUSSION...TONIGHT THROUGH THURSDAY NIGHT...WESTERLY FLOW ALOFT WILL KEEP THE INTERIOR PACIFIC NORTHWEST IN A MOSTLY DRY AND STABLE AIR MASS. A DRY COOL FRONT MOVING THROUGH WEDNESDAY EVENING WILL BRING AN INCREASE IN WIND...PRIMARILY NEAR THE CASCADES. A SHORT WAVE PASSAGE THURSDAY WILL INCREASE WINDS AGAIN THURSDAY AFTERNOON AND EVENING. FURTHERMORE...THE MARINE AIR WEST OF THE CASCADES IS FAIRLY SHALLOW...AND AS SUCH RELATIVE HUMIDITIES ARE NOT EXPECTED TO INCREASE MUCH. RELATIVE HUMIDITIES AND WIND WILL BE MONITORED FOR POSSIBLE RED FLAG CONDITIONS AND THE POSSIBILITY OF EXTREME FIRE GROWTH CONDITIONS...PRIMARILY IN THE COLUMBIA BASIN AND VALLEYS ALONG THE CASCADES EAST SLOPES. THE THURSDAY SHORTWAVE AGAIN WILL NOT HAVE MUCH MOISTURE EXCEPT NEAR THE CANADA BORDER. THERE IS A SLIGHT CHANCE FOR SHOWERS THURSDAY EVENING NEAR THE CANADA BORDER EAST OF KETTLE FALLS. FRIDAY AND BEYOND...WESTERLY FLOW WILL CONTINUE TO BRING A SERIES OF SHORTWAVES ACROSS THE PACIFIC NORTHWEST. TEMPERATURES WILL BE NEAR NORMAL. THE OUTLOOK FOR PRECIPITATION CONTINUES TO BE LIMITED TO THE AFTERNOON/EVENING PERIODS...WITH A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS NEAR THE CANADA BORDER EAST OF KETTLE FALLS...AND ACROSS THE EASTERN PORTION OF THE IDAHO PANHANDLE. && .AVIATION... A DRY AND STABLE AIR MASS WILL PROMOTE MAINLY VFR CONDITIONS AT ALL TAF SITES THROUGH 06Z THURSDAY. EXCEPTION WILL BE SMOKE FROM NEARBY WILDFIRES MAY IMPACT THE KEAT TAF SITE VICINITY FROM 08Z TO 16Z THURSDAY WITH LOCAL MVFR VISIBILITIES. && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 55 91 61 85 54 80 / 0 0 0 0 10 10 COEUR DALENE 51 90 58 84 51 79 / 0 0 0 10 10 10 PULLMAN 47 89 54 83 48 80 / 0 0 0 10 10 10 LEWISTON 54 99 65 93 58 88 / 0 0 0 0 0 0 COLVILLE 54 95 55 86 49 84 / 0 0 0 10 10 10 SANDPOINT 47 85 52 80 47 78 / 0 0 0 10 10 10 KELLOGG 47 88 59 84 49 77 / 0 0 0 10 10 10 MOSES LAKE 57 98 62 90 57 87 / 0 0 0 0 0 0 WENATCHEE 60 95 63 85 59 86 / 0 0 0 0 0 0 OMAK 56 96 55 87 52 86 / 0 0 0 10 10 10 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 436 AM PDT TUE JUL 8 2008 IDZ001>004-026-027-WAZ031>038-041>044-091145- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 436 AM PDT TUE JUL 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2008Every state in 2008This day in weather historyWarnings in Washington, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 127328.